Jump to content




Photo
- - - - -

Lithium Hand Tremors


  • Please log in to reply
9 replies to this topic

#1 ahalo

ahalo

    Member

  • Member
  • Pip
  • 587 posts

Posted 06 January 2011 - 07:32 PM

Has anyone taken anything that counteracts this? I had it for awhile then it went away, and then I went on Cogentin to help with my Abilify side effect (akathesia). But the tremor came back in time for me to fill out job applications and my writing is TERRIBLE. Just curious does this come and go for anyone and if so is there anything to treat it? I might have to have someone fill out my applications for me, because I know the app I filled out today looked awful and I doubt I'll get any call back. Thank you!

----0.jpg We don't benefit from ignorance. -Obama, 1/16/13

 

The world breaks everyone and afterward many are strong at the broken places. But those that will not break it kills. It kills the very good and the very gentle and the very brave impartially. If you are none of these you can be sure it will kill you too but there will be no special hurry. ~Ernest Hemingy, A Farewell To Arms

 

 



#2 nibblerd

nibblerd

    devious

  • Member
  • Pip
  • 537 posts

Posted 06 January 2011 - 08:20 PM

I use a low dose of Inderal (propranolol, 10mg PRN) which helps with coarse tremors that happen when exerting force but it only barely touches my hand tremor. I had trouble signing my name within the confines of a box today when I got my health card replacement.. had to do it twice. I'm thinking a higher dose would do more, but I don't want my blood pressure to drop too low.
Current Dx: Aspergers' (Type S)
Past Dx: Manic-depression, Schizotypal Personality "disorder"
Rx: MMJ

Apparently there was more to it. Signs were there all along!

#3 sylvan

sylvan

    Pill Party

  • Admin
  • 4266 posts

Posted 06 January 2011 - 08:41 PM

I take propranolol. Up to 80mg/day. Usually 40mg is enough to get me to where the tremor is completely under control.

It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#4 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 06 January 2011 - 10:36 PM

I oddly found tremors would come and go with lithium and I SWEAR that salty food helped, but my pdoc laughed at me and i think he was probably right... I never took anything for them, just couldn't be bothered (they weren't that bad) and wasn't on it long enough. But they were definitely intermittent, I have no idea why.

Propanol is usually a good choice.... Most docs are happy enough to prescribe it, it's cheap, fairly harmless.....

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.

#5 nalgas

nalgas

    Please go stand by the stairs so I can protect you.

  • Inmate Emeritus
  • Pip
  • 2121 posts

Posted 07 January 2011 - 05:07 AM

I oddly found tremors would come and go with lithium and I SWEAR that salty food helped, but my pdoc laughed at me and i think he was probably right...

I wouldn't be so sure about that, considering how many other people say the same thing as you. I've seen a whole lot of posts on here over the years where people have said that eating something salty helps when transient side effects like that pop up. It's not implausible, since the way lithium and sodium levels are regulated are coupled pretty tightly together. I'm not entirely sure off the top of my head how much salt would have to be involved for a non-placebo effect or what kind of time scale it would take place on, though.

But yeah, as everyone else has already said, beta blockers like propranolol are generally the standard way to go for that and relatively harmless compared to most things, with a few exceptions. For example, they can be a bad idea if you already have low blood pressure, and they can aggravate asthma and/or interfere with some types of asthma medications, so obviously your doctor would know what makes the most sense for your specific situation.

#6 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 08 January 2011 - 01:08 AM

Took about an hour and I was eating a significant amount of salt.

I have low Bp anyway, for awhile when I was young I drank salt water every day just to get my bp up a bit and not feel so flaky.

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.

#7 Aurochs

Aurochs

    I've got a lot on my mind and a lot of gun in my hand.

  • Inmate
  • 837 posts

Posted 08 January 2011 - 10:07 AM

My tremors disappeared within 45 minutes of eating a bowl of ramen. Sodium intake actually increases lithium clearance. In fact, a saline IV is used to treat mild or moderate lithium toxicity in hospitals.ref

If the tremor continues for more than a couple days, you may want to call your pdoc for a lithium level check. If the level is still where he wants it, he can prescribe a beta blocker or something.
"Extraordinary claims require extraordinary evidence." --Carl Sagan

#8 sylvan

sylvan

    Pill Party

  • Admin
  • 4266 posts

Posted 08 January 2011 - 01:49 PM

I was just going to mention Aurochs and the ramen noodles. That used to be almost a nightly trick for a while there. He'd eat a bowl of ramen noodles, with the entire packet of spices/salt and before too long his tremor would be gone.

It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#9 Aurochs

Aurochs

    I've got a lot on my mind and a lot of gun in my hand.

  • Inmate
  • 837 posts

Posted 08 January 2011 - 02:25 PM

I think you're the one who told me to do it, actually. The tremors came and went, and I don't really know why. Probably had something to do with caffeine (which also increases lithium clearance).

And seriously, how can you not love the oriental ramen spice packet? I don't think I've ever had ramen without the whole thing.
"Extraordinary claims require extraordinary evidence." --Carl Sagan

#10 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 09 January 2011 - 12:46 AM

fuck. Guess who is eating ramen now? I was doing so well today too....

One must be careful reading the board.

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.